Atypical propylthiouracil-induced ANCA-positive vasculitis: Report of a case with unusual clinical and histopathologic findings

Jamie L. Mull, Jason F. Solus, Misha M. Mutizwa, Herbert C. Chiang, Ilana S. Rosman, Amy Musiek

Research output: Contribution to journalArticlepeer-review

Abstract

The side effects of propylthiouracil, including cytopenia and vasculitis, are well established. We present an interesting case in which cytopenia and cutaneous vasculopathy occurred concomitantly in a critically ill patient. The patient was initially treated for suspected infection until dermatologic and rheumatologic workup revealed ANCA-positivity and vasculopathy on histopathology, most consistent with an atypical presentation of ANCA-positive vasculitis. Upon initiation of immunosuppressive therapy, the patient’s condition rapidly improved emphasizing the importance of early recognition of this condition.

Original languageEnglish
Article number9
JournalDermatology Online Journal
Volume21
Issue number8
StatePublished - Aug 1 2015

Keywords

  • ANCA vasculitis
  • Propylthiouracil
  • Vasculopathy

Fingerprint Dive into the research topics of 'Atypical propylthiouracil-induced ANCA-positive vasculitis: Report of a case with unusual clinical and histopathologic findings'. Together they form a unique fingerprint.

Cite this